PURPOSE: To present a case of a unilateral diffuse retinal hemorrhage in a 15-year-old girl, who underwent bilateral trabeculectomy for steroid induced glaucoma. METHODS: Despite the maximally tolerable medical treatment, IOP in the right eye remained above 50 mmHg for four months, and was simultaneously elevated in the left eye. So we performed bilateral trabeculectomy. RESULTS: On the first postoperative day, diffuse retinal hemorrhages were observed in the right eye; however, no retinal hemorrhage was found in the left eye. The hemorrhages resolved completely without consequences two months later. CONCLUSIONS: In the case of high IOP for a long period, sudden lowering of IOP may acutely increase the blood flow and consequently rupture multiple retinal capillaries because of altered autoregulatory function. Special care is therefore needed to prevent an abrupt fall in IOP before, during, and after surgery, especially when IOP has been highly elevated for an extended period.
DOI 인용 스타일